Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Floaters
Apr 23, 2001

Dr. Bartlett... I just read your earlier answer regarding "floaters" and the possibility of it being a symptom of ARS. First off, I had to go look up what the heck a "floater" was, it not being that common a term, so you might want to define it for your readers. (My definition: the little translucent spots which appear to float in your field of vision.) But more importantly, this question really hit home for me, because I was infected in October of last year, and around that time I remember noticing a marked increase in floaters (though I didn't know what to call them). This was, as I recall, before I began HAART in November, so it would not have been due to the meds. I never once connected it to my recent infection. I think your UK reader may have made a very astute observation and may be onto something. I realize that my data is purely anecdotal, but maybe there's something here warranting further research?

Response from Dr. Bartlett

Thank you very much for sharing your experience. I will share the description of your symptoms with my colleagues who study acute HIV infection. I am not sure why the floaters would appear, but they could be a reflection of the vigorous immune response during acute HIV infection. As you know, we are learning more about the symptoms and signs of this syndrome constantly, and your insight is very helpful.



Previous
Maximum time of the HIV antibody production?
Next
tired of being asked whens the baby due!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement